MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC PROTRACK PIGTAIL WIRE; WIRE, GUIDE, CATHETER

BAYLIS MEDICALE CIE INC PROTRACK PIGTAIL WIRE; WIRE, GUIDE, CATHETER
Model Number PTW-25-230
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a protrack guidewire was selected for use.After transeptal crossing under intracardiac echocardiography (ice) guidance using non-boston scientific mechanical needle and preface sheath.The physician then removed the needle and inserted the protrack wire in order to exchange to watchman sheath.After inserting the wire, the physician didn't feel right and was attempted to remove it.It was noted that the wire appeared to have unraveled and was only attached by a very narrow thread.It appeared under imaging to be across the septum and through the mitral valve.The physician attempted to snare the wire and was able to remove multiple portions but never the whole wire.The remaining portions were still visible in inferior vena cava (ivc), right and left atrium.The patient was sent to surgery to remove the rest of the wire enterally.Later was, the patient was doing well, and it was discharged.The device is now expected to be returned for analysis.The tech who prepped the wire said not viable damage was noted prior to use it.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field: describe event or problem (b5), in section b - adverse event/product prob.Also, correction to the initial mdr in block(s) f10 and h6 (patient codes), in sections f - for use by uf/importer and h - device manufacturers only.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a watchman left atrial appendage closure (laac) procedure, a protrack guidewire was selected for use.After transeptal crossing under intracardiac echocardiography (ice) guidance using non-boston scientific mechanical needle and preface sheath.The physician then removed the needle and inserted the protrack wire in order to exchange to watchman sheath.After inserting the wire, the physician didn't feel right and was attempted to remove it.It was noted that the wire appeared to have unraveled and was only attached by a very narrow thread.It appeared under imaging to be across the septum and through the mitral valve.The physician attempted to snare the wire and was able to remove multiple portions but never the whole wire.The remaining portions were still visible in inferior vena cava (ivc), right and left atrium.The patient was sent to surgery to remove the rest of the wire enterally.Later was, the patient was doing well, and it was discharged.The device is now expected to be returned for analysis.The tech who prepped the wire said not viable damage was noted prior to use it.It was further reported that the patient is doing well and has been discharged.Retrieval of the wire was attempted in the ep lab by implanting physician.Not all portions of the wire were retrieved so the patient was sent to surgery.Remaining portions of the wire were successfully retrieved during surgery.Physician believes that the wire went through the mitral valve and somehow got stuck on a cordae.Per physician, the patient did not have any additional symptoms or adverse events other than the required surgery.
 
Additional Manufacturer Narrative
The device has been received for analysis.The investigation of the device determined that it was not possible to measure the coil dimensions.A gage bushing passed over the length of the device up to the proximal aspect of the kink damage.The device also presented a ductile tensile overload fracture of the coil and the core wire at an unknown distance from the distal tip along with extensive stretched coil damage.Next, the device also presented kink damage from the distal aspect of the formed curve.An undetermined length of the distal portion of the device was missing and was not returned.The proximal joint appears to be correct and intact by visual examination and by non-destructive testing.Except where noted, the device appeared visually and dimensionally correct.The investigation concluded that the product met specification at the time of shipment.The reported allegation has not been confirmed based on the testing and analysis of the returned device.Correction to the follow-up 1 mdr in block init rptr also sent rep to fda (e4), in section e - initial reporter.
 
Event or Problem Description

Brand Name
PROTRACK PIGTAIL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
LAKE REGION MEDICAL INC
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21836671
Report Number2124215-2025-23320
Device Sequence Number12913482
Product Code DQX
UDI-Device Identifier00685447001010
UDI-Public(01)00685447001010(17)271230(10)9481053
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPTW-25-230
Device Catalogue NumberPTW-25-230
Device Lot Number0009481053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/22/2025
08/19/2025
Initial Report FDA Received Date04/14/2025
Supplement Report FDA Received Date06/12/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale